MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CORRECTION GUIDE FOR 3.2MM GUIDE WIRES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CORRECTION GUIDE FOR 3.2MM GUIDE WIRES
Model Number 03.168.002
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during an unknown procedure the tip of the correction guide for guide wires was bent and did not accept the guide wire.There was no surgical delay.The case was completed without any problems or delay.A back up device was used.There was no patient consequence.Concomitant device: unknown guide wire (part # unknown, lot # unknown, quantity # 1).This report is for one correction guide for 3.2mm guide wires.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.168.002.Lot: 2l15928.Manufacturing site: balsthal.Release to warehouse date: 16.November 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the correction guide for 3.2 mm guide wires (p/n: 03.168.002, lot #: 2l15928) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal hole device had nicks and scratches all over the device and the distal hole of the handle was deformed.No other defects were observed with the returned components of the device.Functional test: the functional test was not performed as the correction guide was returned by itself.Can the complaint be replicated with the returned devices? unable to perform.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the deformation.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.Complaint confirmed? yes, the device received was deformed.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the 3.2 mm guide wires (p/n: 03.168.002, lot #: 2l15928).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORRECTION GUIDE FOR 3.2MM GUIDE WIRES
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9629442
Report Number2939274-2020-00395
Device Sequence Number353690
Product Code FZX
UDI-Device Identifier10886982274472
UDI-Public(01)10886982274472
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.168.002
Device Catalogue Number03.168.002
Device Lot Number2L15928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES